Alert archive / Montana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 13, 2008, 2:19 PM MDT for Valley County, Montana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 2:19 PM MDT (20:19 UTC)
- Expired
- Jun 13, 2008, 3:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Valley County, MT
The radar
The Glasgow radar (KGGW), 36 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KGGW 132018
SVRGGW
MTC105-132115-
/O.NEW.KGGW.SV.W.0013.080613T2019Z-080613T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
219 PM MDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA...
* UNTIL 315 PM MDT.
* AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTHEAST OF HINSDALE...OR 27 MILES
NORTHWEST OF GLASGOW...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VANDALIA AROUND 235 PM MDT...
TAMPICO AROUND 245 PM MDT...
SAINT MARIE AROUND 300 PM MDT...
GLASGOW AROUND 305 PM MDT.
LAT...LON 4837 10613 4813 10657 4848 10730 4849 10727
4852 10724 4851 10721 4852 10719 4855 10719
4870 10697
TIME...MOT...LOC 2019Z 296DEG 26KT 4849 10698
$$
VALONE
WEATHER.GOV/GLASGOW2 follow-up statements
000
WWUS55 KGGW 132047
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
247 PM MDT FRI JUN 13 2008
MTC105-132115-
/O.CON.KGGW.SV.W.0013.000000T0000Z-080613T2115Z/
VALLEY-
247 PM MDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR CENTRAL VALLEY COUNTY...
AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES NORTHEAST OF TAMPICO...OR 16 MILES
NORTH OF GLASGOW...AND MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAINT MARIE AROUND 300 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4837 10613 4813 10657 4848 10730 4849 10727
4852 10724 4851 10721 4852 10719 4855 10719
4870 10697
TIME...MOT...LOC 2047Z 296DEG 26KT 4840 10671
$$
VALONE
WEATHER.GOV/GLASGOW000
WWUS55 KGGW 132111
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
311 PM MDT FRI JUN 13 2008
MTC105-132121-
/O.EXP.KGGW.SV.W.0013.000000T0000Z-080613T2115Z/
VALLEY-
311 PM MDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VALLEY COUNTY WILL
EXPIRE AT 315 PM MDT...
AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM
8 MILES SOUTH OF SAINT MARIE...OR ABOUT 10 MILES NORTHEAST OF
GLASGOW...MOVING TO THE SOUTHEAST AT 30 MPH. THE THUNDERSTORM HAS
WEAKENED AND WAS NO LONGER CONSIDERED SEVERE SO THE WARNING WAS
ALLOWED TO EXPIRE. THIS STORM MAY STILL PRODUCE PEA SIZE HAIL.
LAT...LON 4837 10613 4813 10657 4848 10730 4849 10727
4852 10724 4851 10721 4852 10719 4855 10719
4870 10697
TIME...MOT...LOC 2111Z 296DEG 26KT 4828 10645
$$
VALONE
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:48 AM MDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 13, 9:48 AM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 948 AM MDT FRI JUN 13 2008 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SUNDAY... UPDATE...NORTHWEST FLOW ALOFT WILL HOLD THROUGH THE DAY. THERE IS A NOTICEABLE BREAK IN THE CLOUDS ACROSS THE CENTRAL PART OF THE CWA...THUS UPDATED TO DECREASE CLOUD COVER THERE. ALSO SPREAD MENTION OF THUNDERSTORMS ACROSS THE SOUTHWEST ZONES AS THERE LOOKS TO BE ENOUGH INSTABILITY TO WARRANT A MENTION. OTHERWISE GOING FORECAST LOOKS GOOD. GILCHRIST PREVIOUS DISCUSSION...THE DEEP CLOSED LOW THAT HAS AFFECTED THE REGION THE PAST FEW DAYS WILL BEGIN TO LIFT TOWARD THE HUDSON BAY REGION TODAY. IN ITS WAKE WILL BE CYCLONIC NORTHWEST FLOW ALOFT. WEAK IMPULSES WILL ROTATE THROUGH THE PRIMARY STEERING FLOW AND COMBINE WITH MODEST INSTABILITY TO PRODUCE A FEW SHOWERS AND THUNDERSTORMS...PRIMARILY TOWARD THE NORTHEAST ZONES. 850MB TEMPERATURES WILL WARM ABOUT 10C TODAY ALLOWING MAXIMUM SURFACE TEMPERATURES TO GAIN AS MUCH AS 20F OVER YESTERDAYS VALUES. 850MB WINDS WILL BE ON THE ORDER OF 25-30KT PRODUCING ANOTHER WINDY DAY. THEREFORE WILL MAINTAIN THE LAKE WIND ADVISORY THROUGH ITS CURRENT EXPIRATION TIME OF 9PM FRIDAY. NORTHWEST FLOW ALOFT WILL CONTINUE INTO THIS WEEKEND. HOWEVER...MODELS ARE STRUGGLING WITH TIMING AND PLACEMENT OF FEATURES. FIRST FEATURE OF INTEREST IS A SHORTWAVE TRACKING FROM SOUTHWESTERN SASKATCHEWAN TO WESTERN NORTH DAKOTA...WHICH PUSHES A WEAK COLD FRONT THROUGH THE AREA. GFS IS NOW QUICKER WITH THIS WAVE THAN PREVIOUS RUNS AND THE FEATURE IS NEARLY NONEXISTENT IN THE NAM. THE SECOND FEATURE OF INTEREST IS AN UPPER LOW THAT MEANDERS ITS WAY INTO CENTRAL ALBERTA SUNDAY...AT LEAST ACCORDING TO GFS...ECMWF...UKMET...AND CANADIAN. HOWEVER...THE NAM IS MUCH FURTHER SOUTH WITH THE FEATURE OVER CENTRAL MONTANA. THE NAM APPEARS TO BE AN OUTLIER AT THIS TIME AND FORECAST GRIDS REFLECT THE DRIER MILDER SOLUTIONS. THIS RESULTS IN TEMPERATURES ACTUALLY APPROACHING SEASONAL AVERAGES. AJZ .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... MODELS HAVE GOOD AGREEMENT WITH THE UPPER RIDGE ON MONDAY AND TUESDAY THEN THEY START DIFFERING IN THEIR SOLUTIONS STARTING ON WEDNESDAY. THE UPPER RIDGE WILL BRING A MUCH NEEDED PERIOD OF WARMER AND DRIER WEATHER TO NORTHEAST MONTANA WITH TEMPERATURES NEAR NORMAL ON MONDAY AND TUESDAY. THEN...SHORTWAVES WILL MOVE THROUGH THE AREA THE REST OF THE PERIOD. WHILE ALL OF THE MODELS STILL HAVE AN UPPER LOW OFF TO THE WEST...THEY NOW HAVE IT FURTHER TO THE WEST IN THE EASTERN PACIFIC. THE GFS AND CANADIAN STILL FAVOR SW FLOW ALOFT FROM WED AND BEYOND WHILE THE ECMWF HAS TURNED MORE ZONAL IN ITS FORECAST OF FLOW ALOFT. EITHER WAY...IT IS LOOKING LIKE THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS STARTING WEDNESDAY. WILL FAVOR THE WARMER GFS AT THIS TIME IN THE TEMPERATURE FORECAST. FORRESTER && .AVIATION... EXPECT VFR CONDITIONS TODAY WITH STRONG WEST TO NORTHWEST WINDS 20 TO 30 KNOTS. LOOK FOR CUMULUS CLOUDS WITH BASES OF 5000 TO 7000 FEET TO DEVELOP WITH DAYTIME HEATING LATE THIS MORNING AND SCATTERED RAIN SHOWERS TO AFFECT THE TAF SITES THIS AFTERNOON. LOOK FOR SKIES TO CLEAR TONIGHT WITH WINDS DIMINISHING. PATCHY FOG IS POSSIBLE OVERNIGHT WHICH MAY BRING PERIODS OF IFR CONDITIONS. && .HYDROLOGY... RECENT HEAVY RAINS ACROSS THE HIGHLINE WILL CAUSE DRAMATIC RISES IN THE MILK RIVER IN VALLEY COUNTY OVER THE NEXT FEW DAYS. MOST AREAS ARE EXPECTED TO REMAIN BELOW FLOOD STAGE...HOWEVER THE MILK RIVER NEAR GLASGOW IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE SATURDAY EVENING. A FLOOD WATCH IS IN EFFECT. PLEASE SEE GTFFFAGGW FOR DETAILS. GILCHRIST && .CLIMATE... IT HAS BEEN A COLD AND WET START TO JUNE. THE AVERAGE TEMPERATURE FOR THE FIRST 12 DAYS WAS 54.3 DEGREES WHICH IS THE SECOND COLDEST START. ONLY 1901 STARTED COLDER AVERAGING 53.8 DEGREES. PRECIPITATION IS AT 2.76 INCHES SO FAR MAKING THIS THE 6TH WETTEST START TO JUNE. FORRESTER && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR CENTRAL AND SOUTHERN VALLEY. FLOOD WATCH FROM SATURDAY EVENING THROUGH TUESDAY AFTERNOON FOR CENTRAL AND SOUTHERN VALLEY. LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 13, 4:09 AM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 409 AM MDT FRI JUN 13 2008 MTZ017-022-023-141000- CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- 409 AM MDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY REMAINS IN EFFECT FOR FORT PECK LAKE THROUGH 9 PM THIS EVENING. A WEST WIND OF 10 TO 20 MPH WILL INCREASE TO 15 TO 25 MPH...WITH GUSTS TO 30 MPH...THIS MORNING. THE WIND IS EXPECTED TO DIMINISH TO AROUND 10 MPH BY SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLOOD WATCH IS IN EFFECT FOR THE MILK RIVER IN VALLEY COUNTY BETWEEN SATURDAY AFTERNOON AND TUESDAY AFTERNOON. MINOR FLOODING IS FORECASTED ON THE MILK RIVER AT GLASGOW BETWEEN SATURDAY EVENING AND MONDAY AFTERNOON. THE MILK RIVER AT TAMPICO IS FORECASTED TO CREST NEAR FLOOD STAGE SATURDAY AFTERNOON. THE MILK RIVER AT NASHUA IS EXPECTED TO CREST NEAR FLOOD STAGE ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:09 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 51 min |
| Jun 13, 2:34 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 56 min |
| Jun 13, 2:53 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Richland, Roosevelt, Valley | 67 min |
| Jun 13, 3:33 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Valley | 42 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.